Taiwanese Journal of Mathematics

The Non-symplectic Index of Supersingular K3 Surfaces

Junmyeong Jang

Advance publication

This article is in its final form and can be cited using the date of online publication and the DOI.

Full-text: Open access


In this paper, we find the non-symplectic indexes of all supersingular K3 surfaces in terms of their period spaces when the base field is of odd characteristic. And we show that the maximal non-symplectic index of a K3 surface defined over a field of odd characteristic $p$ is $p^{10}+1$.

Article information

Taiwanese J. Math., Advance publication (2019), 12 pages.

First available in Project Euclid: 6 December 2018

Permanent link to this document

Digital Object Identifier

Primary: 14J20: Arithmetic ground fields [See also 11Dxx, 11G25, 11G35, 14Gxx] 14J28: $K3$ surfaces and Enriques surfaces

supersingular K3 surface non-symplectic index crystalline Torelli theorem


Jang, Junmyeong. The Non-symplectic Index of Supersingular K3 Surfaces. Taiwanese J. Math., advance publication, 6 December 2018. doi:10.11650/tjm/181202. https://projecteuclid.org/euclid.twjm/1544086875

Export citation


  • D. Bragg and M. Lieblich, Twistor spaces for supersingular K3 surfaces, arXiv:1804.07282v5.
  • S. Brandhorst, How to determine a K3 surface from a finite automorphism, arXiv:1604.08875.
  • ––––, Automorphisms of Salem degree 22 on supersingular K3 surfaces of higher Artin invariant - a short note, arXiv:1609.02348.
  • H. Esnault and K. Oguiso, Non-liftability of automorphism groups of a K3 surface in positive characteristic, Math. Ann. 363 (2015), no. 3-4, 1187–1206.
  • H. Esnault, K. Oguiso and X. Yu, Automorphisms of elliptic K3 surfaces and Salem numbers of maximal degree, Algebr. Geom. 3 (2016), no. 4, 496–507.
  • L. Illusie, Complexe de de Rham-Witt et cohomologie cristalline, Ann. Sci. École Norm. Sup. (4) 12 (1979), no. 4, 501–661.
  • J. Jang, Representations of the automorphism group of a supersingular k3 surface of Artin-invariant 1 over odd characteristic, J. Chungcheong Math. Soc. 27 (2014), no. 2, 287–295.
  • ––––, Some remarks on non-symplectic automorphisms of K3 surfaces over a field of odd characteristic, East Asian Math. J. 30 (2014), no. 3, 321–326.
  • ––––, The representations of the automorphism groups and the Frobenius invariants of K3 surfaces, Michigan Math. J. 65 (2016), no. 1, 147–163.
  • ––––, A lifting of an automorphism of a K3 surface over odd characteristic, Int. Math. Res. Not. IMRN 2017 (2017), no. 6, 1787–1804.
  • J. Keum, Orders of automorphisms of K3 surfaces, Adv. Math. 303 (2016), 39–87.
  • S. Kondō, Automorphisms of algebraic $K3$ surfaces which act trivially on Picard groups, J. Math. Soc. Japan 44 (1992), no. 1, 75–98.
  • V. V. Nikulin, Integral symmetric bilinear forms and some of their applications, Izv. Akad. Nauk SSSR Ser. Mat. 43 (1979), no. 1, 111–177.
  • N. O. Nygaard, Higher de Rham-Witt complexes of supersingular $K3$ surfaces, Compositio Math. 42 (1980), no. 2, 245–271.
  • A. Ogus, Supersingular $K3$ crystals, in: Journées de Géométrie Algébrique de Rennes (Rennes, 1978), Vol. II, 3–86, Astérisque 64, Soc. Math. France, Paris, 1979.
  • ––––, A crystalline Torelli theorem for supersingular $K3$ surfaces, in: Arithmetic and Geometry, Vol. II, 361–394, Progr. Math. 36, Birkhäuser Boston, Boston, MA, 1983.
  • J. Rizov, Kuga-Satake abelian varieties of K3 surfaces in mixed characteristic, J. Reine Angew. Math. 648 (2010), 13–67.
  • M. Schütt, Dynamics on supersingular K3 surfaces, Comment. Math. Helv. 91 (2016), no. 4, 705–719.
  • I. Shimada, Automorphisms of supersingular $K3$ surfaces and Salem polynomials, Exp. Math. 25 (2016), no. 4, 389–398.
  • X. Yu, Elliptic fibrations on K3 surfaces and Salem numbers of maximal degree, J. Math. Soc. Japan 70 (2018), no. 3, 1151–1163.